Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 20, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 26, 2018, 6:05 AM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at Apr 26, 2018, 9:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 6:05 AM MDT (12:05 UTC)
- In effect from
- Apr 26, 2018, 9:00 PM MDT
- Expired
- Apr 27, 2018, 9:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS74 KEPZ 261205 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 605 AM MDT Thu Apr 26 2018 ...Backdoor Cold Front to Bring Strong Easterly Winds to the Area Tonight into Friday Morning... .A strong backdoor cold front will push into the Rio Grande valley tonight, reaching the Arizona border by 3 AM. Very strong gusts will develop along the west-facing slopes of the Franklin and Hueco Mountains, peaking over 50 mph around Midnight. Gusts over 50 mph will also be possible in parts of Hudspeth and southern Otero counties. The front will likely bring in some dust from the Texas Panhandle, but visibility will generally remain above 3 or 4 miles. Gusty winds will mostly diminish after 9 AM Friday. NMZ411-413-417-TXZ418>424-262200- /O.NEW.KEPZ.WI.Y.0020.180427T0300Z-180427T1500Z/ Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 605 AM MDT Thu Apr 26 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 9 PM this evening to 9 AM MDT Friday. * TIMING...Strong easterly winds will arrive between 9 PM and 11 PM tonight, peaking between 11 PM and 5 AM, and slowly diminishing through the morning hours. * WINDS...Easterly winds of 30 to 35 mph with gusts 45 to 55 mph are expected. The stronger gusts will be along the west-facing slopes of the Franklin and Hueco Mountains, as well as rural areas of Hudspeth and Southern Otero Counties. * IMPACTS...The winds will be strong enough to cause loose objects to blow about. Minor damage will be possible to roofing shingles and trees. Driving will become difficult, especially on north- south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
3 follow-up statements
323 WWUS74 KEPZ 262150 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 350 PM MDT Thu Apr 26 2018 ...Cold Front to Bring Strong Easterly Winds to the Area Tonight into Friday Morning... .A strong cold front sweeping in from the east will push into the Rio Grande valley this evening, and reaching the Arizona border by around daybreak Friday. Very strong gusts will develop along the west-facing slopes of the Franklin and Hueco Mountains, peaking over 50 mph around Midnight. Gusts over 50 mph will also be possible in parts of Hudspeth and southern Otero counties. The front will likely bring in some dust from the Texas Panhandle, but visibility will generally remain above 3 or 4 miles. Gusty winds will mostly diminish after 9 AM Friday. NMZ411-413-417-TXZ418>424-271200- /O.CON.KEPZ.WI.Y.0020.180427T0300Z-180427T1500Z/ Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 350 PM MDT Thu Apr 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... * TIMING...Strong easterly winds will arrive between 9 PM and 11 PM tonight, peaking between 11 PM and 5 AM, and slowly diminishing through the morning hours. * WINDS...Easterly winds of 25 to 35 mph. Gusts to 50 mph along and near west-facing slopes of the Franklin, Organ and Hueco Mountains, as well as rural areas of Hudspeth and Southern Otero Counties. * IMPACTS...The winds will be strong enough to cause loose objects to blow about. Minor damage will be possible to roofing shingles and trees. Driving will become difficult, especially on north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
209 WWUS74 KEPZ 271203 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 603 AM MDT Fri Apr 27 2018 ...Winds Slowly Decreasing Across the Area this Morning... .A strong cold front has pushed west of the Arizona state line this morning. Wind gusts peaked between 45 and 55 mph overnight, but have since diminished. A few lingering gusts in the 35 to 45 mph range will remain possible this morning west of the Franklin, Organ, and Hueco Mountains. NMZ413-417-TXZ420>424-271315- /O.CAN.KEPZ.WI.Y.0020.000000T0000Z-180427T1500Z/ Southern Tularosa Basin-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 603 AM MDT Fri Apr 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. Winds peaked between 45 and 55 mph overnight, but have diminished across the area this morning. Therefore, the Wind Advisory has been cancelled. $$ NMZ411-TXZ418-419-271500- /O.CON.KEPZ.WI.Y.0020.000000T0000Z-180427T1500Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Eastern/Central El Paso County- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 603 AM MDT Fri Apr 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING AND WINDS...Wind gusts will slowly diminish this morning, but a few gusts between 35 and 45 mph will be possible through around 9 AM. Winds will generally be confined to areas just west of the Organ, Franklin, and Hueco Mountains. * IMPACTS...The winds will be strong enough to cause loose objects to blow about. Driving will become difficult, especially on north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
386 WWUS74 KEPZ 271452 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 852 AM MDT Fri Apr 27 2018 ...Strong winds gradually diminishing in this area... .A cold front which pushed through the area late last night has moved off well to the west. Winds will continue to diminish, although a few gusts of 30 to 40 mph may last for a few more hours this morning. NMZ411-TXZ418-419-271600- /O.EXP.KEPZ.WI.Y.0020.000000T0000Z-180427T1500Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Eastern/Central El Paso County- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 852 AM MDT Fri Apr 27 2018 ...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Winds continue to slowly diminish. $$ Hefner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 5:52 AM MDT, 13 minutes earlier.
Area forecast discussion, Apr 26, 5:52 AM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
552 AM MDT Thu Apr 26 2018
.SYNOPSIS...
Temperatures will climb a few degrees above normal today, but the
warmer weather will be short-lived. A strong backdoor cold front
will blast through the area late tonight, bringing strong wind
gusts, especially along west-facing mountain slopes in southern
New Mexico and Far West Texas overnight. Winds could gust over 50
mph in parts of West El Paso, Hudspeth County, and the Otero Mesa.
Winds will slowly diminish over most of the area Friday morning,
but gusty conditions will shift to near the Arizona border.
Temperatures on Friday will fall back into the 70s again. Some
widely scattered thunderstorms will be possible late Friday and
Saturday thanks to a slight increase in moisture. But dry and warm
conditions will return early next week.
&&
.DISCUSSION...
High pressure over Texas continues to bring easterly low level
winds to the area, along with a modest increase in low level
moisture. A building upper level ridge will shift over AZ/UT
today, while a sharp shortwave trough moves from CO into the Texas
Panhandle.
The ridge will help boost our temperatures back up above normal
today, but the trough will scrape by eastern NM this afternoon and
evening, sending a strong backdoor cold front into the area
overnight. Conditions continue to look favorable for strong E to
NE winds tonight into Friday morning, with the NAM and GFS
indicating 45 to 50 knots in the around 850 to 800 mb over parts
of El Paso county starting around midnight, and a wide area of 40
knots across southern Otero and all of Hudspeth County, extending
westward across southern Dona Ana County. Will go ahead and hoist
a Wind Advisory for 9 PM tonight through 9 AM Friday morning for
all of Far West Texas, southern Otero and southern Dona Ana
Counties. The strongest winds (gusts 50 to 55 mph) will be along
west- facing slopes, including parts of the Otero Mesa south of
the Sacramento Mountains. A gust or around 60 mph can't be
completely ruled out. Will also need to keep an eye on areas
around Lordsburg Friday morning for marginal Wind Advisory
criteria and potential blowing dust.
Behind the front, temperatures on Friday will drop into the 70s
over most of the lowlands, with conditions around El Paso and Las
Cruces not unlike what we had yesterday (Wed).
Models continue to trend down on the precip threat Fri and
Saturday. Hard to imagine a few days ago, the GFS was plastering
over 2 inches of QPF over parts of the Gila. At this point, it
looks like light precip with dry lightning strikes being the main
risk. Kept a slight chance of storms mainly west of the Rio Grande
Friday afternoon and evening, spreading to a wider area (but
favoring the higher terrain and areas east of the Rio Grande) on
Saturday.
Sunday and Monday still look dry and breezy with southwest winds
returning to the area. Dewpoints could drop back into the 10s over
the Gila Region. Obvious concern here is dry winds fanning the
flames of any fire starts, particularly with the lightning risk
Fri/Sat.
&&
.AVIATION...Valid 26/12Z-27/12Z...
VFR conditions and light winds will prevail today, with some
increasing high level moisture bringing thickening cirrus during
the afternoon. A strong backdoor cold front will push into the
area overnight, bringing strong E toNE winds especially to the
west-facing slopes of mountain ranges in south-central New Mexico
and Far West Texas. Even at east-slope sites like ELP, gusts
around 30 knots will be possible. The front will reach ELP between
03Z and 04Z, and quickly pushing as far west as DMN between 04Z
and 06Z. Winds should diminish over most of the area after 12Z
Friday, especially away from west-facing slopes, but gusts 25 to
30 knots will be possible in far SW New Mexico into Friday
afternoon.
&&
.FIRE WEATHER...
Light winds will prevail today, but a strong backdoor cold front
will arrive Thursday night, bringing strong E to NE winds to Far
West Texas and south-central New Mexico, spreading into far SW New
Mexico during the day on Friday. Temperatures will drop below
normal behind the front, and a modest increase in moisture will
lead to MinRH values on Friday in the 20 to 25 percent range in
most areas. There will be a slight risk for a stray dry
thunderstorm over the Gila Region tonight, ahead of the front, but
the risk for isolated thunderstorms will increase Friday afternoon
and again on Saturday as the cooler airmass modifies, but easterly
flow continues to supply some modest low level moisture.
Dry southwest winds and above-normal temperatures will return
Sunday and Monday, with critical fire weather conditions possible,
especially on Monday as RH values drop into the single digits
again.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 87 55 76 59 / 0 0 0 0
Sierra Blanca 85 52 73 53 / 0 0 0 10
Las Cruces 85 55 75 55 / 0 0 0 0
Alamogordo 83 52 74 50 / 0 0 0 0
Cloudcroft 61 36 56 36 / 0 0 10 0
Truth or Consequences 85 54 76 54 / 0 0 0 0
Silver City 78 50 71 49 / 0 10 10 20
Deming 86 56 75 53 / 0 0 0 0
Lordsburg 84 57 79 53 / 0 0 10 20
West El Paso Metro 86 58 74 59 / 0 0 0 0
Dell City 87 48 76 50 / 0 0 0 0
Fort Hancock 88 56 77 56 / 0 0 0 0
Loma Linda 82 47 72 50 / 0 0 0 0
Fabens 88 52 76 51 / 0 0 0 0
Santa Teresa 86 54 75 56 / 0 0 0 0
White Sands HQ 83 59 74 60 / 0 0 0 0
Jornada Range 84 53 75 52 / 0 0 0 0
Hatch 87 56 77 52 / 0 0 0 0
Columbus 87 57 77 53 / 0 0 0 0
Orogrande 82 57 75 57 / 0 0 0 0
Mayhill 73 37 64 44 / 0 0 0 0
Mescalero 70 37 65 41 / 0 0 0 0
Timberon 70 35 62 36 / 0 0 0 0
Winston 80 37 71 39 / 0 0 20 20
Hillsboro 83 50 74 49 / 0 0 10 10
Spaceport 84 52 75 51 / 0 0 0 0
Lake Roberts 77 37 71 32 / 0 10 20 20
Hurley 80 49 71 47 / 0 0 10 20
Cliff 83 44 78 35 / 0 10 10 20
Mule Creek 82 51 77 42 / 0 10 20 20
Faywood 82 49 71 48 / 0 0 10 10
Animas 85 58 81 52 / 0 0 10 20
Hachita 86 56 79 50 / 0 0 10 10
Antelope Wells 85 58 80 53 / 0 0 10 10
Cloverdale 81 57 79 51 / 0 0 20 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 9 PM this evening to 9 AM MDT Friday for
NMZ411-413-417.
TX...Wind Advisory from 9 PM this evening to 9 AM MDT Friday for
TXZ418>424.
&&
25/25Hazardous weather outlook, Apr 25, 6:29 AM MDT, 23 hours 36 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 629 AM MDT Wed Apr 25 2018 NMZ401>417-TXZ418>424-261230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 629 AM MDT Wed Apr 25 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong backdoor cold front will bring strong easterly winds to the west-facing slopes of the Franklin, Hueco, and Organ Mountains Thursday night into Friday morning, and parts of Otero and Hudspeth County as well. Gusts around 50 mph will be possible. Some scattered thunderstorms will be possible Friday and Saturday, with the potential for gusty winds and dry lightning strikes, especially in the higher terrain of the Gila Region and Sacramento Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hardiman
Nearby
Wind Advisories in Texas, 2018Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.